Advertisement

 

 

Severe Thrombocytopenia During Dolutegravir-containing Antiretroviral Therapy.

Severe Thrombocytopenia During Dolutegravir-containing Antiretroviral Therapy.
Author Information (click to view)

Nakaharai K, Miyajima M, Kobayashi H, Shimizu A, Hosaka Y, Horino T, Hori S,


Nakaharai K, Miyajima M, Kobayashi H, Shimizu A, Hosaka Y, Horino T, Hori S, (click to view)

Nakaharai K, Miyajima M, Kobayashi H, Shimizu A, Hosaka Y, Horino T, Hori S,

Advertisement

Internal medicine (Tokyo, Japan) 2017 08 0156(16) 2229-2232 doi 10.2169/internalmedicine.8377-16

Abstract

A 56-year-old Japanese man diagnosed with acquired immunodeficiency syndrome, Pneumocystis jirovecii pneumonia and cytomegalovirus infection presented with thrombocytopenia after starting antiretroviral therapy, which included dolutegravir (DTG). Although good control of the human immunodeficiency virus and cytomegalovirus infections was achieved, the patient’s thrombocytopenia persisted. The patient’s platelet count decreased to ≤50,000/μL even after the cessation of valganciclovir, which can cause bone marrow suppression. At five months after starting antiretroviral therapy, DTG was replaced by ritonavir-boosted darunavir. Soon after, his platelet count improved and was maintained at a level of >100,000/μL. This is the first reported case of severe thrombocytopenia during DTG-containing antiretroviral therapy.

Submit a Comment

Your email address will not be published. Required fields are marked *

four × 3 =

[ HIDE/SHOW ]